Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 65, NWS Pittsburgh, PA

June 10, 2005Mercer County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 10, 2005, 1:31 PM EDT for Mercer County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2005, 1:31 PM EDT (17:31 UTC)
Expired
Jun 10, 2005, 2:30 PM EDT
In force
59 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Mercer County, PA

The radar

The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:11 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 10, 10:11 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1011 AM EDT FRI JUN 10 2005

.SHORT TERM (REST OF TODAY)...
MORNING ZONE UPDATE TO CLEAN UP WORDING IN FIRST PERIOD TO
ELIMINATE BR/HZ AND SLGT CHC RW/TSTMS BEFORE NOON. REST OF FCST
UNCHANGED ATTM.

&&

.PREVIOUS DISCUSSION...
(ISSUED 325 AM EDT FRI JUN 10 2005)

SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
IN THE NEAREST SHORT TERM SOME CONCERN ABOUT OUTLFOW BOUNDARY FROM
ONGOING CONVECTION IN NE OHIO MAKING IT DOWN TO MY NORTHERN TIERS THIS
MORNING. MAY TEND TO WASH OUT AS IT ENCOUNTERS RIDGE BUT WITH
BOUNDARIES FROM EARLIER CONVECTION STILL IN PLACE FELT PRUDENT IN
PITTING IN SLIGHT CHC THERE. OTHERWISE MORE OF THE SAME WITH
SUBTROPICAL RIDGE AND WEAK VORT MAXES PROVIDING MOISTURE AND
LIFT FOR MAINLY AFTN AND EVENING CONVECTION THROUGH SUNDAY.
FOR POPS WENT SIMILAR TO YESTERDAY WITH RIDGES HAVING HIER CHC
POPS WITH EXTRA LIFT. TEMPS TOWARD WARMER FWC NOS.
OUT N

LONG TERM (MONDAY THROUGH THURSDAY)...
THIS PERIOD REMAINS UNCHANGED AS IT INVOLVES THE FUTURE MOVEMENT
OF THE REMNANTS OF ARLENE AS IT MOVES INLAND AND UP THE TENNESSEE
VALLEY. FOR NOW CHCS WILL SUFFICE FOR THESE PERIODS AS THE FUTURE
TRACK OF THE MOISTURE ASSOCIATED WITH IT REMAINS UNCERTAIN AND
MANY MORE RUNS WILL BE EXAMINED FOR ANY TRENDS.

AVIATION...
A LITTLE MORE FOG OR HAZE IN THE NEXT FEW HRS VS 24HR AGO. NGM POPS
ARE ABOUT 40% WHILE GFS ARE 70% FOR TDA, MUCH LIKE YDA. YET NO TSTMS
DEVELOPED IN THIS CWA. I AM UNABLE TO DETERMINE WHERE TSTMS WILL POP
UP THIS AFTN, BUT INDICATED SOME VC TS IN SOME TAFS IN THE AFTN.
VERY LTL MOISTURE FLUX IN THIS CWA---MOST OF IT JUST SE OF MGW, AS
WAS INDICATED YDA FROM NAM MODEL. TRANQUILL CONDS RETURN AFT 01 OR
02Z TONIGHT.

PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 10, 5:11 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 AM EDT FRI JUN 10 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-101100-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
511 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:03 PM EDTFlash Flood WarningPBZMercer3 hr
Jun 10, 4:34 PM EDTFlash Flood WarningPBZForest, Venango3 hr
Jun 10, 5:04 PM EDTSevere Thunderstorm WarningPBZLawrence56 min
Jun 10, 6:38 PM EDTSevere Thunderstorm WarningPBZButler37 min
Jun 10, 5:09 PM EDTSevere Thunderstorm WarningPBZColumbiana66 min
Jun 10, 6:08 PM EDTSevere Thunderstorm WarningPBZMuskingum67 min
Jun 10, 3:09 PM EDTSevere Thunderstorm WarningPBZTucker55 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.